I had Kybella injected to my chin 2 weeks ago. I noticed when the nurse injected on my right side like she hit a nerve.

Neck feels very tight when i tilt my head back on the right side. Feels like a muscle is being pulled and i can feel a strange stretch band on my neck. What is this.

Doctor Answers 9

Kybella & Nerve Pain

It is possible that the nurse who did your injections wasn't familiar with facial anatomy and hit a nerve. Or it could be that you are simply feeling the results of swelling in the treatment area. Both will resolve themselves in time. It may take up to 6 weeks post injection before you feel back to normal. 

Kindly,

Kouros Azar 


Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Kybella treatment

At 2 weeks after your procedure, you are still experiencing the inflammation, edema (swelling) and induration commonly associated with Kybella treatment. It may take up to 4-6 weeks for these to resolve. The nerve most commonly injured during Kybella treatment though still rare is the marginal mandibular nerve. It this was injured in your case, you would notice asymmetry of your smile. Honestly,  sounds like you are just experiencing the normal effects of Kybella treatment. I would hang in there for the 4-6 weeks and then followup with your physician for repeat treatment as recommended.

Kybella and nerve pain

it is possible that the nurse was not as familiar with the anatomy of the area and irritated the nerve. The swelling and discomfort should resolve in a few weeks. Please consult a board certified dermatologist for the best cosmetic results with these types of permanent injections. Best, Dr. Green

Nerve sensation after Kybella

The main nerve of concern with the injection of Kybella is the marginal mandibular branch of the facial nerve. If this nerve was injured you would have experienced weakness or inability to move your lower right lip. This problema is usually transient. In your case, I think that you have experienced more swelling on the right side and this submental swelling is contributing to that tight feeling when you move your head and neck. As the swelling resolves, I suspect that your symptoms will go away. You should follow up with the doctor who runs the clinic or spa where you recieved treatment.

Nurse injector hit a nerve

Thank you for sharing your experience and question.  It is possible that a nerve was injured at the time of your injections, but occasionally Kybella can cause some paresthesias to the area injected.  This tends to resolve spontaneously over 6-8 weeks but it would be important to voice your symptoms and concerns to your doctor to ensure that all is well, while allowing them to follow you with time to obtain improvement.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Kybella

Thank you for your question ngonzo. I am sorry to hear about your situation. Kybella is the first FDA-approved non-surgical injectable treatment for the double chin. Side effects include swelling, numbness, and discomfort. These usually resolve within 2-4 weeks. Please follow up with your doctor for specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Neck tight after Kybella

This could be a couple things. One is that the fat cells are likely being broken down with some resultant inflammation and skin tightening. This is the most likely. The other may have been that some Kybella could have been injected into the muscles in that area. The consequence of this is not much other than some transient inflammation to the muscle. In either case, this will resolve. 

Michael T. Somenek, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

Kybella -- Side Effects After Hitting a Nerve

I suggest speaking to your physician.  For these types of treatments I suggest a medical physician treatment and to have them evaluate you.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Feels weird after Kybella

In all actuality there could have been a nerve that was affected. It will resolve in some time. As for the tight feeling, this is actually quite common. When the fat is dissolving and going away, many people describe a tighter feeling and some people can even see the banding in their neck tighten for a bit. This does resolve in time but it can be quite strange feeling. "This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.